Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 12, 2006, 7:15 AM CST for Smith County, Kansas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2006, 7:15 AM CST (13:15 UTC)
- Expired
- Mar 12, 2006, 7:29 AM CST
- In force
- 14 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Smith County, KS
The radar
The Grand Island radar (KUEX), 66 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 5:25 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 12, 5:25 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 525 AM CST SUN MAR 12 2006 .UPDATE...ADDED THUNDERSTORMS THIS MORNING ONE COUNTY WEST INTO OSBORNE AND SMITH COUNTIES. ELEVATED CONVECTION WILL BE VERY CLOSE TO THE CWFA...AND MAY BE JUST A HAIR FURTHER WEST. COVERAGE STILL PRETTY LIMITED. && .PREV DISCUSSION...SURFACE LOW FINALLY LIKELY TO EMERGE ON THE FRONT RANGE AS PRESSURE FALLS INCREASE ACROSS SOUTHWEST NEBRASKA AT 10Z. STRONG UPPER SYSTEM ON THE MOVE THROUGH THE ROCKIES. CWFA TEMPERATURES AT 4 AM RANGE FROM THE MIDDLE 30S TO LOWER 40S. QUITE COMPLEX FORECAST FOR THE CWFA TODAY AND TONIGHT. THE MAIN ISSUES ARISE FROM CLEARING IN SOUTHERN ZONES TODAY RESULTING IN A SHARP TEMPERATURES GRADIENT ACROSS THE CWFA...AND WHETHER PRECIPITATION WILL REALLY AMOUNT TO MUCH AT ALL. SOME PRETTY IMPRESSIVE WARM ADVECTION SEEN ON THE PROFILERS OF WESTERN KANSAS/NEBRASKA EARLY THIS MORNING. H85 MOISTURE SURGE FINALLY WORKING INTO EASTERN KANSAS WITH LOWER CLOUDS DEVELOPING BUT DEEPER MOISTURE DOWN TO THE SURFACE SLOWING WORKING THROUGH OKLAHOMA. MID CLOUDS OVERNIGHT HAVE PRETTY MUCH COVERED THE REGION AND CLOUDS WILL BE THE CASE FOR THE MORNING FOR MOST OF THE AREA. MODELS DEPICT WARM ADVECTION LIFT ALONG WITH WEAK MID LEVEL LIFT WILL TAP INTO MOISTURE...AND WE NOW HAVE ISOLATED CELLS NEAR WICHITA. GOOD AGREEMENT THAT THIS POSSIBILITY EXISTS OVER THE EASTERN CWFA AND HAVE CONTINUED THAT RISK. POCKET OF ELEVATED INSTABILITY DEPICTED NICELY ON THE NAM AND GENERALLY IMPACTS SOUTHEAST CWFA PRIMARILY. THIS SEEM TO FIT THE LEADING AREA OF SURGING MOISTURE. THIS ALSO FITS ALONG WITH THE DEVELOPMENT OF THE SURFACE FRONTAL BOUNDARY ACROSS NORTHERN KANSAS BY LATE MORNING. RUC/NAM BOTH SHOW THIS LIFTING SAY CLOSE TO HIGHWAY 6 IN SOUTHERN NEBRASKA. 06Z NAM FURTHER NORTH. HOWEVER 06Z GFS NOT AT FAR NORTH. THIS IS THE MAIN ISSUE TODAY WITH TEMPERATURES. TEMPERATURES TO THE SOUTH OF BOUNDARY COULD SOAR...ESPECIALLY ONCE DRY LINE RIFLES EAST BY MIDDAY ACROSS KANSAS. TO THE NORTH...ONLY LIMITED RISE IN TEMPERATURES LIKELY WITH CLOUDS...EAST WINDS...AND SOME LIGHT PRECIPITATION POSSIBLE. TRIED TO SHARPEN THINGS UP ON THE TEMPERATURE/CLOUD COVER SIDE TODAY...WITH NEARLY A 30 DEGREE RANGE IN TEMPERATURES LIKELY FROM NORTH TO SOUTH. RIGHT NOW...ANTICIPATE AT LEAST SOME LEVEL OF CLEARING AS FAR NORTH AS THE FIRST TIER OF NEBRASKA COUNTIES. ONE OTHER ISSUE WHICH COULD ARISE IS SOME WIND ISSUES IN THE FAR SOUTHERN CWFA BEHIND THE DRY-LINE. SOUTHWEST WINDS AT H85 OF 35 TO 45 KNOTS LIKELY TO MIX DOWN WITH SIGNIFICANT MID LEVEL MOMENTUM TRANSFER. HAVE INCREASED WINDS IN THOSE AREAS TO 20 TO 30 MPH...BUT NEAR ADVISORY LEVEL WINDS POSSIBLE. UPPER WAVE TRACK IS NOT FAVORABLE FOR SIGNIFICANT PRECIPITATION OVER MOST OF THE CWFA. CONSENSUS IS THINGS WILL BE TOO FAR NORTH ALTHOUGH THE LATEST UKMET IS A BIT FURTHER SOUTH. OTHER CONSENSUS IS THE DRY AIR WILL RAPIDLY SURGE EAST...EFFECTLY CUTTING MOISTURE TO THE SOUTH...AND LEAVING A NARROW AXIS OF MOISTURE AVAILABILITY FROM THE EAST. WHILE MAIN FRONTOGENETIC FORCING IS CLEARLY NORTH OF THE CWFA...MODELS ATTEMPT TO PUMP SOME PRECIPITATION ALONG THE COLD FRONTAL SURGE THIS EVENING. GFS LOOKS WAY OVERDONE...AS FRONT PLOWS INTO VERY DRY AIR MASS OVER SOUTHERN CWFA. HIGH BASED SHOWERS SEEMS MOST PLAUSIBLE. TO THE NORTH...A MIXTURE OF RAIN AND SNOW WILL OCCUR...AND EVENTUALLY SPILL SOME FROZEN PRECIPITATION FURTHERR SOUTH BEHIND THE FRONT. AGREE WITH PREVIOUS GID FORECASTER AND WWD...WITH MAYBE AN INCH OR SO THE FAR NORTHERN ZONES POSSIBLE. LOOKS LIKE WE ESCAPE SIGNIFICANT SNOW. BACKED OFF PRECIPITATION TO FLURRIES MONDAY AND KEPT THE NOON TIME CUTOFF. MAIN ISSUE MONDAY IS CHILLY TEMPERATURES AND BRISK WINDS. FEW...IF ANY...CHANGES THEREAFTER. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 05
Hazardous weather outlook, Mar 12, 5:52 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 552 AM CST SUN MAR 12 2006 KSZ005-017-NEZ039>041-060-072-073-082-083-131200- PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-DAWSON-GOSPER-PHELPS-FURNAS- HARLAN- 552 AM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA NORTH OF HIGHWAY 92...AND WEST OF HIGHWAY 183...AND FOR PORTIONS OF NORTH CENTRAL KANSAS ALONG AND WEST OF HIGHWAY 183. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ046>049-061-131200- SHERMAN-HOWARD-MERRICK-POLK-BUFFALO- 552 AM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART SOUTH CENTRAL NEBRASKA ALONG AND ABOUT 20 MILES EITHER SIDE OF STATE HIGHWAY 92. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY TODAY ACROSS THE OUTLOOK AREA...DUE TO LOW RELATIVE HUMIDITIES...DRY FUELS...AND OCCASIONALLY BRISK WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ062>064-074>077-084>087-131200- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 552 AM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL NEBRASKA...ALONG AND SOUTH OF INTERSTATE 80...AND EAST OF STATE HIGHWAY 10. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT LIKELY...AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE. THE MAIN HAZARD WILL BE HAIL TO ONE INCH IN DIAMETER. IN ADDITION...DEADLY AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. THE RISK FOR THUNDERSTORMS WILL DIMINISH BY EVENING. THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY TODAY ACROSS THE OUTLOOK AREA...DUE TO LOW RELATIVE HUMIDITIES...DRY FUELS...AND OCCASIONALLY BRISK WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR HAIL REPORT THROUGH THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-018-019-131200- SMITH-JEWELL-OSBORNE-MITCHELL- 552 AM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF NORTH CENTRAL KANSAS...MAINLY ALONG AND EAST OF HIGHWAY 281. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING. WHILE WIDESPREAD SEVERE WEATHER IS NOT LIKELY...AN ISOLATED SEVERE THUNDERSTORM MAY OCCUR. THE MAIN HAZARD WILL BE HAIL TO ONE INCH IN DIAMETER. IN ADDITION...DEADLY AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. THE RISK FOR THUNDERSTORMS WILL DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR HAIL REPORTS THIS MORNING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:29 AM CST | Severe Thunderstorm Warning | GID | Nuckolls | 23 min |
| Mar 12, 7:56 AM CST | Severe Thunderstorm Warning | GID | Thayer | 34 min |
| Mar 12, 8:21 AM CST | Severe Thunderstorm Warning | GID | Fillmore | 18 min |
| Mar 12, 7:40 AM CST | Severe Thunderstorm Warning | GID | Jewell | 15 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.